Neuroleptic malignant syndrome is a disorder of the nervous system which is often caused by an adverse reaction to antipsychotic and neuroleptic drugs.
Neuroleptic malignant syndrome is a disorder of the nervous system which is often caused by an adverse reaction to antipsychotic and neuroleptic drugs. The disorder tends to develop within first 2 weeks of treatment with the drug, though the disorder can develop at any time during the therapy. The syndrome tends to also occur in those people who take anti-Parkinsonism drugs called dopaminergics if the drugs are abruptly discontinued.
The condition is characterised by high fever, unstable blood pressure, sweating, muscular rigidity, stupor and autonomic dysfunction. The onset of neuroleptic malignant syndrome is gradual.
Early identification of and treatment for individuals with neuroleptic malignant syndrome improves outcome. If clinically indicated, a low potency neuroleptic can be reintroduced very slowly when the individual recovers, although there is a risk that the syndrome might recur. Another alternative is to substitute another class of drugs for the neuroleptic. Anesthesia may be a risk to individuals who have experienced neuroleptic malignant syndrome.
Read more articles on Neuroleptic Malignant Syndrome.
All possible measures have been taken to ensure accuracy, reliability, timeliness and authenticity of the information; however Onlymyhealth.com does not take any liability for the same. Using any information provided by the website is solely at the viewers’ discretion. In case of any medical exigencies/ persistent health issues, we advise you to seek a qualified medical practitioner before putting to use any advice/tips given by our team or any third party in form of answers/comments on the above mentioned website.